Kentucky, 2007Flash Flooding in Kentucky, May 5 to 6, 2007
May 5 to 6, 2007 · NWS LMK · 2 events in 2 counties and zones
A warm front acted as a focus for a heavy rain event over east central Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front acted as a focus for a heavy rain event over east central Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 5, 2:16 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, May 5, 2:16 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT SAT MAY 5 2007
.SHORT TERM (TONIGHT AND SUNDAY)...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPED ACROSS NORTH
CENTRAL KENTUCKY EAST OF LOUISVILLE AND FORT KNOX AND SOUTH CENTRAL
INDIANA WEST OF ENGLISH AND PAOLI EARLY THIS AFTERNOON. THESE
SHOWERS WERE NORTH OF A FRONTAL BOUNDARY WHERE SUNSHINE BROKE
THROUGH THE CLOUD COVER.
HIGH PRESSURE TO THE NORTH OF LAKE SUPERIOR WILL DROP SOUTH LATER
TONIGHT...AND THE DRIER AIR AND NIGHTTIME COOLING WILL BRING AN END
TO THE SHOWERS LATER TONIGHT. WILL KEEP SOME SHOWERS IN FORECAST
THROUGH THE EVENING HOURS BUT DROP AFTER MIDNIGHT.
AS THE HIGH DROPS FURTHER TO THE SOUTH ON SUNDAY...CLOUDS WILL
DECREASE. NORTHEAST WINDS ON THE SOUTH SIDE OF THE HIGH WILL KEEP
HIGH TEMPERATURES IN THE UPPER 60S TO MID 70S.
SCHOLZ
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
MODELS APPEAR TO BE IN GOOD AGREEMENT DURING MUCH OF PERIOD. HIGHLY
AMPLIFIED PATTERN IS SHOWN AS STRONG UPPER RIDGE BUILDS OVER MID MS
VALLEY AND OH VALLEY BETWEEN DEEP TROUGH OVER ROCKIES AND DEEP
VORTEX PROGGED TO DEVELOP OFF EAST COAST OF U.S.
AS THIS EVOLUTION OCCURS...MUCH DRIER AIR WILL SURGE SOUTH AND
WESTWARD FROM EASTERN GREAT LAKES ACROSS OH VALLEY LATE SUNDAY...
WITH HIGH PRESSURE AT THE SURFACE AND ALOFT CONTINUING THRU MID NEXT
WEEK. AS A RESULT...DRY WEATHER...PLENTY OF DAYTIME SUNSHINE...AND
RELATIVELY LOW HUMIDITIES WILL PREVAIL THROUGH WEDNESDAY.
EVENTUALLY...SOUTHERN PART OF WESTERN TROF IS FORECAST TO MOVE
SLOWLY EASTWARD AND WEAKEN UPPER RIDGE OVER OUR AREA. 12 UTC RUNS OF
OPERATIONAL GFS AND CANADIAN MODELS AS WELL AS 06 UTC GFS ENSEMBLES
SUGGEST SOME MOISTURE WILL PUSH EASTWARD INTO OH VALLEY STARTING
THURSDAY RESULTING IN SOME AIR MASS DESTABILIZATION. HOWEVER...
OVERALL FORCING REMAINS WEAK AS UPPER RIDGE...ALBEIT WEAKENED...WILL
STILL BE IN PLACE. AT THIS TIME...APPEARS NRN PART OF FORECAST AREA
WOULD STAND BEST CHANCE FOR SCT SHWRS/TSTMS STARTING THURSDAY...WITH
AT LEAST A SLIGHT CHANCE CONTINUING INTO NEXT SATURDAY.
MORNING LOW TEMPS MONDAY WILL BE COOL...WITH LOWER TO MID 40S OVER
EAST-CENTRAL KY AND MID 40S TO AROUND 50 ELSEWHERE. HIGHS ON MONDAY
IN THE 70S WILL GRADUALLY MODERATE INTO THE LOWER AND MID 80S BY MID
WEEK.
TWF
&&
.AVIATION DISCUSSION (18Z TAFS)...
UPPER LOW HAD MOVED EAST INTO NORTHEAST KY AT 17Z WITH AREA OF
NUMEROUS SHOWERS NOW TO THE EAST TAF SITES. HOWEVER WITH SOME
BREAKS DEVELOPING IN THE CLOUD COVER SCATTERED SHOWERS HAVE
DEVELOPED AND WERE INCREASING IN COVERAGE NEAR LEX...IN THE AREA
CLOSEST TO THE CIRCULATION AROUND THE UPPER LOW. EXPECT MOST
NUMEROUS SHOWERS TO BE OVER LEX WITH MORE SPOTTY SHOWERS ACROSS SDF
AND BWG TAFS. SHOWERS WILL DIMINISH WITH SUNSET. WITH THE AIR MOVING
LITTLE WILL ALLOW SOME LOWER CLOUDS AND VSBYS TO DEVELOP LATER
TONIGHT ACROSS THE AREA.
SCHOLZ
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 5, 3:00 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT SAT MAY 5 2007
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-060830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT (300 PM CDT) SAT MAY 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY
AND SOUTH CENTRAL INDIANA.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY THIS
EVENING...BEFORE DISSIPATING AFTER DARK. THE MOST NUMEROUS
THUNDERSTORMS WILL BE OVER EAST CENTRAL KENTUCKY INCLUDING LEXINGTON
AND COUNTIES SOUTH OF LEXINGTON. WITH WEAK WINDS ALOFT...ANY
THUNDERSTORMS WILL BE SLOW MOVING...AND WILL PRODUCE BRIEF HEAVY
RAINFALL AND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY.
THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY...MAINLY OVER
NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A CHANCE OF
THUNDERSTORMS ALSO WILL EXIST OVER THE ENTIRE FORECAST AREA FRIDAY
AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
THROUGH THIS EVENING...SPOTTERS ARE ENCOURAGED TO REPORT ANY
INSTANCES OF FLOODING OR WATER OVER ROADWAYS TO THE NATIONAL WEATHER
SERVICE IN LOUISVILLE.
TWF
In the hours before
Special weather statement, May 5, 2:01 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT SAT MAY 5 2007
KYZ047-055-056-052015-
MERCER KY-BOYLE KY-GARRARD KY-
INCLUDING THE CITIES OF...HARRODSBURG...DANVILLE...LANCASTER
301 PM EDT SAT MAY 5 2007
...STRONG STORMS SOUTHWEST OF LEXINGTON...
AT 300 PM EDT STORMS WITH DEADLY LIGHTNING...TORRENTIAL RAIN...AND
POSSIBLY SOME VERY SMALL HAIL WERE STRETCHED ALONG A LINE FROM
HARRODSBURG TO JUST EAST OF DANVILLE TO THE SOUTHERN TIP OF GARRARD
COUNTY SOUTH OF LANCASTER. THESE STORMS WILL BE MOVING VERY SLOWLY
AND WILL BE CAPABLE OF DROPPING OVER AN INCH OF RAIN BETWEEN 300
PM AND 400 PM EDT.
BEWARE OF STANDING WATER ON ROADWAYS. REDUCE YOUR SPEED AND
INCREASE THE DISTANCE BETWEEN YOU AND THE CAR IN FRONT OF YOU.
13
Flash Flood, Garrard
- When
- May 5, 3:20 PM EST to 5:20 PM EST
- Where
- Garrard County, Lancaster
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.620, -84.580
A spotter estimated from two and a half to three inches of rain over a 30 minute period. Drakes Creek Road flooded and lost blacktop in two locations. Three people were trapped in a pickup truck. A metal outbuilding was washed away.
Flash Flood, Fayette
- When
- May 5, 11:18 PM EST to May 6, 1:18 AM EST
- Where
- Fayette County, 5 mi S of Lexington
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.978, -84.500
A foot of water covered Tates Creek Road next to the New Circle Road overpass.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, May 5, 20071 injured · $849,000 · EF3 · 91 events
- Tornadoes and Hail in Oklahoma, May 5, 20072 injured · $6.1 million · EF3 · 27 events
- Tornadoes and Hail in Kansas, May 5 to 6, 20071 death · 5 injured · $2,000 · EF2 · 26 events
- Tornadoes and Flash Flooding in Nebraska, May 5 to 6, 20073 injured · $1.9 million · EF2 · 55 events
- Tornadoes and Flash Flooding in Iowa, May 5 to 6, 2007$19 million · EF2 · 21 events
- Tornado and Hail in Kansas, May 5, 200711 injured · $460,000 · EF2 · 5 events
- Tornadoes and Flooding in Kansas, May 5, 2007$110,000 · EF2 · 107 events
- Flash Flooding and Flooding in Missouri, May 5 to 20, 2007$13 million · 1.75 in hail · 78 events
- Flash Flooding and Flooding in Kansas, May 5 to 12, 2007$42 million · 11 events
- Rip Current in North Carolina, May 5, 20071 death · 1 event
- Flash Flooding in South Dakota, May 5 to 6, 2007$5.0 million · 8 events
- Wildfire in Minnesota, May 5 to 19, 2007$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37012, 37015.